Dial Down Your Teen’s Temper

With patience! Remember that the teen years are emotional because of hormonal changes. ADHD medications increase emotional volatility in some people, especially when the med is wearing off. Take control of these emotional situations by not engaging in them. Avoid touchy subjects at times when your daughter isn’t medicated. If you feel the emotional tempo […]

With patience! Remember that the teen years are emotional because of hormonal changes. ADHD medications increase emotional volatility in some people, especially when the med is wearing off.

Take control of these emotional situations by not engaging in them. Avoid touchy subjects at times when your daughter isn’t medicated. If you feel the emotional tempo getting more intense, excuse yourself, keeping a calm tone of voice and not making personal attacks. Promise her you’ll come back to the topic at another time. Be sure to keep that promise, and revisit the discussion later when she is medicated and calmer.

Leave a Reply